Custom Search

News

Friday 23 February 2007

Fatal Massive Hemoptysis in a Patient on Low-Dose Oral Prednisone: Chronic Necrotizing Pulmonary Aspergillosis.

By: Vahid B, Marik P.

Respir Care 2007 Jan;52(1):56-8

We report a case of chronic necrotizing aspergillosis in a 74-year-old man with chronic lung disease, who was on low-dose prednisone. The patient was treated with various antibiotics but had no improvement. Sample obtained via bronchoscopy grew Aspergillus, and the patient was started on lipid formulation amphotericin B. Three days after admission the patient developed fatal massive hemoptysis, presumably secondary to acquired systemic-to-pulmonary vascular communication. This is an unusual presentation of a rare manifestation of pulmonary aspergillosis. A high index of suspicion is needed to diagnose this susceptible patients.

Use of this site is subject to the following terms of use